MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. BASEPLATE/GLENOSPHERE INSERTER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. BASEPLATE/GLENOSPHERE INSERTER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number INS-0990-861
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, the tip of one (1) baseplate glenosphere inserter broke off in the baseplate.It is unknown how the procedure was completed and if there was a surgical delayed.No patient injuries were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.The visual inspection revealed that the threaded tip of the baseplate/glenosphere inserter had been fractured off into the glenoid baseplate 10 deg fw aug.Additionally, the device had signs of indentations/wear on the top of the rod handle.During evaluation, the threaded tip from the baseplate/glenosphere inserter was able to be removed from the glenoid baseplate 10 deg fw aug.Visual evaluation of the glenoid baseplate 10 deg fw aug did note some damage (nicks/scratches) to the sides of the implant.Some damage to the porous surface as visible, this is most likely from attempted implantation and subsequent removal.Although the involvement of all the devices was reported, the relationship with the investigated failure was directly associated to the baseplate/glenosphere inserter.Therefore, no investigation is deemed for the other device.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, during surgery, the tip of one (1) baseplate/glenosphere inserter broke off in the glenoid baseplate 10 deg fw aug.The procedure was resumed, after a non-significant delay, with a s+n back-up device.No injury was reported as a consequence of this issue.
 
Event or Problem Description
It was reported that, during surgery, the tip of one (1) baseplate/glenosphere inserter broke off in the baseplate.The procedure was resumed, after a non-significant delay, with a s+n back-up device.
 
Additional Manufacturer Narrative
B5 (event description).

Brand Name
BASEPLATE/GLENOSPHERE INSERTER
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19061298
Report Number3002788818-2024-00052
Device Sequence Number6676695
Product Code KWS
UDI-Device Identifier00885556812280
UDI-Public885556812280
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS-0990-861
Device Lot Number22CNC0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer03/19/2024
05/03/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date04/11/2024
05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GBP-0990-502-10F/29314310/GLENOID BASEPLATE 10 DEG
Patient SexUnknown